Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 3, 2016, 3:41 PM EST for 5 counties in South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 3:41 PM EST (20:41 UTC)
- Expired
- Feb 3, 2016, 4:45 PM EST
- In force
- 64 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
410
WUUS52 KILM 032041
SVRILM
SCC031-033-041-067-069-032145-
/O.NEW.KILM.SV.W.0001.160203T2041Z-160203T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHWESTERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHWESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
CENTRAL MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 445 PM EST
* AT 341 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
CLYDE TO NEAR MULBERRY...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...MARION...DARLINGTON...
TIMMONSVILLE...LATTA...LAMAR...QUINBY...SELLERS...SARDIS...BINGHAM...BLUE
BRICK...EFFINGHAM...KELLYTOWN...CARTERSVILLE...OAK GROVE...FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE AND
DOVESVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3449 8005 3449 7988 3452 7986 3453 7983
3460 7980 3470 7963 3416 7934 3398 7988
3401 7991 3404 7999 3408 8003 3409 8008
3416 8015 3420 8011 3423 8011 3428 8013
3432 8017 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2041Z 244DEG 32KT 3435 8023 3401 8036
$$
III4 follow-up statements
374
WWUS52 KILM 032100
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EST WED FEB 3 2016
SCC031-033-041-067-069-032145-
/O.CON.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
MARION SC-DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
400 PM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN MARION...SOUTHWESTERN DILLON...NORTHWESTERN
FLORENCE...DARLINGTON AND CENTRAL MARLBORO COUNTIES...
AT 400 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
AUBURN TO 9 MILES WEST OF CARTERSVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...MARION...DARLINGTON...
TIMMONSVILLE...LATTA...LAMAR...QUINBY...SELLERS...SARDIS...BINGHAM...BLUE
BRICK...EFFINGHAM...KELLYTOWN...CARTERSVILLE...OAK GROVE...FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE AND DOVESVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3449 8005 3449 7988 3452 7986 3453 7983
3460 7980 3470 7963 3416 7934 3398 7988
3401 7991 3404 7999 3408 8003 3409 8008
3416 8015 3420 8011 3423 8011 3428 8013
3432 8017 3436 8018 3435 8021 3443 8016
TIME...MOT...LOC 2100Z 248DEG 30KT 3440 8002 3408 8019
$$
III263
WWUS52 KILM 032121
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EST WED FEB 3 2016
SCC031-033-041-067-069-032145-
/O.CON.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
MARION SC-DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
421 PM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN MARION...SOUTHWESTERN DILLON...NORTHWESTERN
FLORENCE...DARLINGTON AND CENTRAL MARLBORO COUNTIES...
AT 421 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MONT
CLARE TO DARLINGTON RACEWAY TO NEAR TIMMONSVILLE...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...MARION...DARLINGTON...TIMMONSVILLE...LATTA...
LAMAR...QUINBY...SELLERS...BINGHAM...BLUE BRICK...CARTERSVILLE...OAK GROVE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE...
DOVESVILLE...MONT CLARE...DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 149 AND 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3449 7999 3449 7988 3452 7986 3453 7983
3460 7980 3470 7963 3416 7934 3405 8000
3408 8003 3409 8008 3416 8015 3420 8011
3423 8011
TIME...MOT...LOC 2121Z 245DEG 32KT 3445 7980 3428 7989 3416 7997
$$
III769
WWUS52 KILM 032134
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EST WED FEB 3 2016
SCC067-032142-
/O.CAN.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
MARION SC-
434 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL PASS TO THE NORTH
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3452 7986 3453 7983 3460 7980 3470 7963
3430 7941 3429 7948 3426 7951 3425 7955
3423 7955 3405 8000
TIME...MOT...LOC 2132Z 245DEG 32KT 3449 7971 3432 7980 3419 7988
$$
SCC031-033-041-069-032145-
/O.CON.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
434 PM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR SOUTHWESTERN DILLON...NORTHWESTERN FLORENCE...EASTERN DARLINGTON
AND CENTRAL MARLBORO COUNTIES...
AT 432 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF MONT CLARE TO NEAR MECHANICSVILLE TO NEAR FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...DARLINGTON...TIMMONSVILLE...LATTA...QUINBY...
BINGHAM...OAK GROVE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN
CAMPUS...BROWNSVILLE...MONT CLARE...DARLINGTON RACEWAY...MARS BLUFF...
DUNBAR...MECHANICSVILLE...FLOYD...DOVESVILLE...SOCIETY HILL...BLENHEIM AND
HEALTH SOUTH REHABILITATION HOSPITAL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 135 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 150 AND 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 6 9 7 3 9 0 1. THIS
ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3452 7986 3453 7983 3460 7980 3470 7963
3430 7941 3429 7948 3426 7951 3425 7955
3423 7955 3405 8000
TIME...MOT...LOC 2132Z 245DEG 32KT 3449 7971 3432 7980 3419 7988
$$
III283
WWUS52 KILM 032146
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EST WED FEB 3 2016
SCC031-033-041-069-032156-
/O.EXP.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
446 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DILLON...
NORTHWESTERN FLORENCE...EASTERN DARLINGTON AND CENTRAL MARLBORO
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON.
LAT...LON 3452 7986 3453 7983 3460 7980 3470 7963
3430 7941 3429 7948 3426 7951 3425 7955
3423 7955 3405 8000
TIME...MOT...LOC 2144Z 244DEG 32KT 3449 7971 3432 7980 3419 7988
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:28 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 3, 3:28 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 328 PM EST WED FEB 3 2016 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH TONIGHT AND STALL OFFSHORE KEEPING THE WEATHER UNSETTLED THROUGH THURSDAY. COOL HIGH PRESSURE WILL BUILD EARLY IN THE WEEKEND. ANOTHER LOW MAY DEVELOP OFFSHORE ON SUNDAY FOR ANOTHER ROUND OF RAIN AND PERHAPS EVEN SOME WINTRY PRECIPITATION. ARCTIC AIR WILL ARRIVE AROUND THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...SCATTERED SHOWERS CONTINUE TO MOVE TOWARD THE NORTHEAST AHEAD OF THE MAIN CONVECTION WHICH IS PRODUCING ISOLATED SEVERE WEATHER TO THE WEST. THE LATEST HRRR IS SHOWING THE CONVECTION SLOWLY SHIFTING INTO THE WESTERN PORTIONS OF THE AREA BY 21 UTC AND CREEPING TO THE EAST AND TOWARD THE COAST JUST BEFORE MIDNIGHT. THE INITIAL THREAT IS AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS OR EVEN AN ISOLATED TORNADO IT WE CONTINUE TO SEE THE BOWING IN THE CONVECTIVE LINES. THE BIGGER THREAT WITH HIGHER PROBABILITY IS THE HEAVY RAIN WITH THIS SLOW MOVING LINE. THE PRECIPITABLE WATER IS RUNNING AROUND 1.8 WHICH IS WELL ABOVE AVERAGE FOR THIS TIME OF YEAR AND AS THE CONVECTION SHIFTS EASTWARD IT WILL SLOW AND THIS WILL INCREASE THE HEAVY RAIN THREAT OF 2 INCH AMOUNTS IN SOME PLACES. LOWS OVERNIGHT AREA EXPECTED TO DROP INTO THE MID TO UPPER 50S WITH THE ONGOING PRECIPITATION. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...RATHER COPIOUS RAIN EVENT UNDERWAY THURSDAY AS A FAIRLY FLAT WAVE OF LOW PRESSURE RIDES UP ALONG THE OFFSHORE BOUNDARY IN RESPONSE TO A STRONG UPPER LOW BEARING DOWN FROM THE WEST. BY THE TIME THE PRECIP WINDS DOWN THURSDAY NIGHT MOST AREAS SHOULD NET TWO INCHES TO TWO AND A QUARTER. THIS IS FAR ENOUGH BELOW FLOOD GUIDANCE THAT A WATCH IS NOT ANTICIPATED AT THIS TIME. THURSDAY NIGHT WILL BE BREEZY AND WELL MIXED KEEPING LOWS IN THE UPPER 30S EVEN AS TEMPS ALOFT GET COLD ENOUGH TO SUPPORT FLURRIES ON THE VERY TAIL END OF THE PRECIP. TOUGH TO RULE OUT A FLAKE OR TWO REACHING THE GROUND DESPITE THE STRONG DRYING THROUGH THE COLUMN DUE TO 34 S-1 VORT BEARING DOWN ON THE AREA. IN THE WAKE OF THIS SYSTEM COOL HIGH PRESSURE BUILDS WEAKLY DUE TO THE NEXT SYSTEM ALOFT RELOADING TO OUR WEST. MOST PLACES WILL STRUGGLE TO ABOUT 50 DESPITE AMPLE SUNSHINE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...INTERESTING START TO NEXT WEEK SHAPING UP DURING THE PERIOD. FAIRLY QUIET WEATHER EXPECTED FOR SAT WITH ELONGATED HIGH PRESSURE JUST WEST OF THE AREA. THINGS START TO GET INTERESTING SAT NIGHT AND SUN AS SOUTHERN STREAM SHORTWAVE CROSSES THE GULF COAST...INDUCING CYCLOGENESIS OFF THE SOUTHEAST COAST LATE SAT NIGHT. DEEP MOISTURE AND INCREASING ISENTROPIC LIFT HELPS SPREAD RAIN OVER THE AREA SUN MORNING. THE LOW DEEPENS AND TRACKS NORTHEAST SUN AND SUN NIGHT. HAVE FAIR AMOUNT OF CONFIDENCE IN THE PRESENCE OF THE LOW BUT CONFIDENCE IS BELOW AVERAGE CONCERNING THE LOWS PROXIMITY TO THE COAST AND ITS FORWARD SPEED. STRENGTH AND TRACK BOTH HAVE LARGE RAMIFICATIONS ON PRECIP TYPE SUN AND SUN NIGHT. INHERITED FORECAST IS IN LINE WITH WPC...IS SIMILAR TO PREVIOUS GFS SOLUTIONS AND THE 00Z ECMWF. THIS WOULD RESULT IN COLD RAIN WITH SOME SNOW MIXED IN AS THE EVENT ENDS. THE LAST FEW GFS RUNS HOWEVER HAVE TRENDED COLDER AND SLOWER...WITH MORE SNOW AND LESS RAIN. THIS IS DOWN TO THE OPERATIONAL GFS HAVE A DEEPER SYSTEM AT 500 MB...WHICH MEANS MORE COLD AIR AND SLOWER MOVEMENT. SINCE THIS SOLUTION IS NEW AND NOT REALLY IN LINE WITH GFS ENSEMBLES OR WPC IT HAS BEEN DISCOUNTED FOR NOW...BUT BEARS WATCHING. STACKED LOW EXITS NORTHEAST LATE SUN NIGHT BUT BROAD 5H TROUGH LINGERS OVER MUCH OF THE CONUS THROUGH MID WEEK. THERE IS SOME COLD AIR BEHIND THE EXITING SYSTEM MON INTO TUE WHICH KEEPS TEMPERATURES A LITTLE BELOW CLIMO. MUCH COLDER AIR FOLLOWS A STRONG COLD FRONT CROSSING THE FORECAST AREA ON TUE. ARRIVAL OF ARCTIC AIR WILL DROP TEMPS WELL BELOW CLIMO. EXTENDED GUIDANCE IS CURRENTLY SHOWING 850 TEMPS RANGING FROM -10C TO -15C AS THE PERIOD ENDS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 18Z...A MIXTURE OF VFR/MVFR THIS AFTERNOON WILL DETERIORATE BACK TO MVFR/IFR THIS EVENING AS SHOWERS AND ISOLATED THUNDERSTORMS BECOME WIDESPREAD AHEAD OF AN APPROACHING STRONG COLD FRONT. CONDITIONS WILL CONTINUE ON THURSDAY AS THE COLD FRONT SLOWLY PUSHES OFFSHORE. GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT SLOWLY MOVING INTO THE CAROLINAS...WITH 31 KTS ALREADY MEASURED AT KILM WITHIN THE PAST HOUR. VFR/MVFR PREVAILS BUT EXPECT CONDITIONS TO DETERIORATE TO MVFR/IFR TONIGHT AS WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS...LOW CIGS...AND AREAS OF FOG DEVELOP AND MOVE ACROSS THE AREA. EXPECT THESE CONDITIONS TO CONTINUE ON THURSDAY WITH THE COLD FRONT PROGGED TO BE SLOWLY MAKING ITS WAY OFFSHORE. EXTENDED OUTLOOK...RAIN AND IFR CONDITIONS LIKELY ON THURSDAY. BECOMING VFR FRIDAY AND SATURDAY. RAIN POSSIBLE SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...WINDS WILL CONTINUE FROM THE SOUTH AT 15 TO 20 KNOTS WITH A SLIGHT VEERING TO THE SOUTHWEST AS THE FRONT APPROACHES FROM THE WEST. SEAS ARE CURRENTLY RUNNING 4 TO 7 FEET NORTH OF LITTLE RIVER BASE ON LOCAL BUOYS AND SEAS ARE 4 FEET TO THE SOUTH OF LITTLE RIVER INLET. THE LOCAL WAVE MODEL IS SHOWING THE SEAS AT 20 MILES OFF THE COAST REMAINING AROUND 6 FEET OVERNIGHT BEFORE DROPPING TO BELOW 5 FEET JUST BEFORE SUNRISE. SO WILL CONTINUE SMALL CRAFT ADVISORY FOR THE WATERS NORTH OF LITTLE RIVER THROUGH 6 AM AND AN EXERCISE CAUTION TO THE SOUTH. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY... OFFSHORE FLOW WILL BE RATHER LIGHT THROUGH MOST OF THURSDAY'S VERY RAINY AFTERNOON. AS A FLAT WAVE OF LOW PRESSURE RIDES BY FLOW WILL BACK AND INCREASE IN SPEED THURSDAY NIGHT. CONDITIONS MAY DETERIORATE TO WHERE CAUTIONARY HEADLINES OR ADVISORY WILL BE NEEDED BY THURSDAY NIGHT OR EARLY FRIDAY. THE LOW ACCELERATES QUICKLY NORTHEASTWARD AS FRIDAY PROGRESSES AND WINDS WILL QUICKLY ABATE BELOW ANY THRESHOLDS THOUGH SCEC-WORTHY SEAS MAY CONTINUE FOR A BIT. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 3 PM WEDNESDAY...ELONGATED SURFACE HIGH WEST OF THE WATERS ON SAT WILL MAINTAIN SLIGHTLY ENHANCED GRADIENT OVER THE AREA. NORTHEAST FLOW AROUND 15 KT SAT STARTS TO INCREASE SAT NIGHT AS SURFACE LOW DEVELOPS TO THE SOUTH. WINDS STEADILY INCREASE SAT NIGHT INTO SUN WITH SCA LIKELY AND AT LEAST SOME POTENTIAL FOR GALE CONDITIONS LATE SUN OR SUN NIGHT. ANY GALES WILL DEPEND ON THE STRENGTH AND TRACK OF THE LOW AS IT PASSES EAST OF THE WATERS. WINDS WILL BACK FROM NORTHEAST TO NORTHWEST SUN AND SUN NIGHT WITH SPEEDS DECREASING LATE SUN NIGHT AS THE LOW EXITS NORTHEAST. WEAK GRADIENT BRIEFLY IN PLACE MON WITH WINDS BACKING FROM NORTHWEST TO SOUTHWEST AS NEXT COLD FRONT APPROACHES FROM THE WEST. SPEEDS DROP UNDER 10 KT EARLY MON MORNING BUT BY EVENING MOST AREAS WILL BE AT OR ABOVE 15 KT...AND FROM THE SOUTHWEST. SEAS DECREASING AT THE START OF THE PERIOD START TO BUILD SAT NIGHT AND CONTINUE TO INCREASE THROUGH SUN...PEAKING JUST SHORT OF 10 FT SUN NIGHT. DEVELOPMENT OF OFFSHORE FLOW LATE SUN NIGHT AND MON WILL BEGIN A DOWNWARD TREND IN SEAS INTO MON EVENING BEFORE SEAS START BUILDING AS THE PERIOD ENDS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR AMZ250-252. && SYNOPSIS...MBB NEAR TERM...DRH SHORT TERM...MBB LONG TERM...III AVIATION...SGL
Hazardous weather outlook, Feb 3, 3:54 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 354 AM EST WED FEB 3 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 354 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN MAY RESULT IN MINOR FLOODING. THERE IS A SMALL RISK OF A VERY ISOLATED STRONG TO SEVERE THUNDERSTORM THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SIGNIFICANT PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE THURSDAY. GENERAL RIVER FLOODING IS EXPECTED TO DEVELOP LATE WEEK AND PERSIST INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. NCZ106-108-110-SCZ054-056-040900- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 354 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN MAY RESULT IN MINOR FLOODING. FOG AND SEA FOG MAY RESULT IN POOR VISIBILITY INTO TONIGHT... MAINLY AT THE BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SIGNIFICANT PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE THURSDAY. GENERAL RIVER FLOODING IS EXPECTED TO DEVELOP LATE WEEK AND PERSIST INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. AMZ254-256-040900- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 354 AM EST WED FEB 3 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. PATCHY SEA FOG MAY RESULT IN VISIBILITY AS POOR AS 1 NM OR LESS. SHOWERS AND SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FOR A PORTION OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-040900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 354 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. PATCHY SEA FOG MAY RESULT IN VISIBILITY AS POOR AS 1 NM OR LESS. SHOWERS AND SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FOR A PORTION OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:45 PM EST | Special Weather Statement | ILM | Dillon | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.